question-icon

What causes groin pain, constipation, bloating and gastric problem despite being on Amitiza?

default
Posted on Thu, 10 Dec 2020
Question: Hi,



I have been having the following symptoms for the last couple weeks.



Inner right groin pain (sharp/stabbing at times constant dull aching) worse when sitting down and during bowel movement

Sharp pains that come and go in the right upper and lower abdomen (comes and goes)

3-4 bowel movements a day

Constipation

Bloating

Gas

Excessive burping

Sometimes I get nauseas after eating

Daily headaches

Feeling like I haven't expelled all bile during a bowel movement, straining and feeling like there is something left

Dull aching pain below sternum

Also sometime when I swallow food I can feel it traveling down my throat and it sometimes hurts, I also experience pain in the right chest and shoulder after this happens.

Today I had a bowel movement, it was very straining. I took a look at the bile and the first came out brown normal colored. Then I had a very tough movement with lots of straining and it came out very dark brown and black. Could this just have been back up bile or I read that it could be and indication of upper abdominal bleeding??

I was in the hospital a month ago with the pains and they said it was constipation. I was taking Miralax. I went and saw the doctor on Monday and he prescribed me Amitiza. I have been taking that as prescribed and the symptoms seem to not be residing and getting worse at times.


I have been very stressed over the last few weeks and have been dealing with health anxiety issues.



What do you think this could be? Do I request any further tests from my doctor?
doctor
Answered by Dr. Lekshmi Rita Venugopal (3 hours later)
Brief Answer:

Advice to undergo upper endoscopy

Detailed Answer:

Hello,

The symptoms you are experiencing along with the history of black stools are concerning for Gastritis.

Gastritis occurs due to inflammation or infection related damage to the gastric epithelium, which can cause upper gastric bleeds and black stools.

Gastroesophageal reflux can also be associated with gastritis, as you are complaining of throat and chest pain too.

An upper endoscopy, H pylori testing is indicated at this point.

I would also recommend that you undergo a thorough physical examination by your doctor to rule out an inguinal hernia. Intermittent groin pain and constipation are concerning for a hernia.

Moreover, stress and anxiety can aggravate symptoms of anxiety and Irritable bowel syndrome, which causes alternating diarrhoea and constipation. So try relaxation techniques like meditation, yoga and regular exercise.

Follow up with your treating physician to undergo the necessary evaluation. Meanwhile, you can take Pantoprazole 40 mg in the morning to relieve symptoms of Gastritis and GERD.

Hope I have answered your query.

Take care

Regards,
Dr Lekshmi Rita Venugopal, General & Family Physician
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3815 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes groin pain, constipation, bloating and gastric problem despite being on Amitiza?

Brief Answer: Advice to undergo upper endoscopy Detailed Answer: Hello, The symptoms you are experiencing along with the history of black stools are concerning for Gastritis. Gastritis occurs due to inflammation or infection related damage to the gastric epithelium, which can cause upper gastric bleeds and black stools. Gastroesophageal reflux can also be associated with gastritis, as you are complaining of throat and chest pain too. An upper endoscopy, H pylori testing is indicated at this point. I would also recommend that you undergo a thorough physical examination by your doctor to rule out an inguinal hernia. Intermittent groin pain and constipation are concerning for a hernia. Moreover, stress and anxiety can aggravate symptoms of anxiety and Irritable bowel syndrome, which causes alternating diarrhoea and constipation. So try relaxation techniques like meditation, yoga and regular exercise. Follow up with your treating physician to undergo the necessary evaluation. Meanwhile, you can take Pantoprazole 40 mg in the morning to relieve symptoms of Gastritis and GERD. Hope I have answered your query. Take care Regards, Dr Lekshmi Rita Venugopal, General & Family Physician